MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER WITH SHERLOCK 3CG TPS STYLET 4F MAXIMAL BARRIER TRAY WIT; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER WITH SHERLOCK 3CG TPS STYLET 4F MAXIMAL BARRIER TRAY WIT; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Catalog Number 1194108D
Health Effect - Clinical Codes Cardiac Arrest (1762); Death (1802); Tingling (2171); Discomfort (2330); Numbness (2415)
Type of Reportable Event Death
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of rezj1232 no other similar product complaint(s) from this lot number.
 
Event or Problem Description
On (b)(6) 2016 - it was reported by complainant (patient¿s daughter), that when the power picc was placed, the patient experienced numbness in her left arm, and tingling in her left fingers.The patient went into cardiac arrest and passed away.Complainant was asking if the power picc could cause her mother to pass away.On (b)(6) 2016 - per phone conversation with complainant, patient had picc line placed and had been using it for approximately 2 weeks without issue.The complainant states the patient passed away from cardiac arrest but did not know the cause of the cardiac arrest.Patient did tell complainant that she had some discomfort in her shoulders and hand after placement of the second picc line but complainant is unsure if these discomforts subsided or not.Complainant expressed concern about picc lines being placed in the heart (it is unknown why or how complainant came to this conclusion) and whether this could have been the cause of the patient¿s cardiac arrest as the patient did not have a history of heart problems.Informed complainant that picc lines are not intended to be placed in the heart but that the tip of the catheter rests in the superior vena cava.After a picc is placed, the catheter tip placement is confirmed to be in the correct position, usually by x-ray.Complainant expressed relief and verbalized understanding.

Brand Name
POWERPICC SOLO CATHETER WITH SHERLOCK 3CG TPS STYLET 4F MAXIMAL BARRIER TRAY WIT
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key5619647
Report Number3006260740-2016-00193
Device Sequence Number16219990
Product Code LJS
UDI-Device Identifier00801741027819
UDI-Public(01)00801741027819(17)170428(10)REZJ1232
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/05/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2017
Device Catalogue Number1194108D
Device Lot NumberREZJ1232
Was Device Available for Evaluation? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/29/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;